MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP; PUMP, INFUSION, ELASTOMERIC

B. BRAUN MELSUNGEN AG EASYPUMP; PUMP, INFUSION, ELASTOMERIC
Catalog Number 4540046-02
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as event three of b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: event 3: the pump is leaking during filling / immediately after filling in an iso class 5 hood within an iso class 7 suite.The technicians noted it appears they may be cracked on the top and that they are leaking where they luer to the device to fill it with drug/diluent.The defect was noted when the technician attempted to add ganciclovir (cytotoxic agent).
 
Additional Manufacturer Narrative
Exemption number e2016018.(b)(4).This report has been identified as event three of b.Braun medical inc.Internal report number (b)(4).One used pump was received for evaluation.The pump was visually inspected, and a crack was detected at the filling port which would have resulted in the leakage that was reported.A batch record review for the reported lot number did not reveal any abnormalities or non-conformances of this nature.In order to prevent further occurrences of this nature, the manufacturer has changed their inspection process to have 100% inspection for cracks at the filling port.They are also in the process of implementing new production machinery and evaluating how to optimize their production process for the filling port.If additional information becomes available, a follow up report will be submitted.

Brand Name
EASYPUMP
Common Device Name
PUMP, INFUSION, ELASTOMERIC
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7344803
Report Number9610825-2018-00032
Device Sequence Number11130361
Product Code MEB
UDI-Device Identifier04046964449031
UDI-Public(01)04046964449031
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
Report Date (Section F) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Catalogue Number4540046-02
Device Lot Number17K29GE701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/22/2018
Device Age18 MO
Date Report to Manufacturer04/19/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA04/19/2018